What are possible adverse drug reactions of NSAIDs in the treatment of supraspinatus tendonitis?

Updated: Dec 04, 2017
  • Author: Thomas M DeBerardino, MD; Chief Editor: Sherwin SW Ho, MD  more...
  • Print
Answer

Adverse drug reactions

All NSAIDs have similar adverse drug reactions. The first is hepatotoxicity. The liver function profile should be monitored periodically, especially in high-risk individuals. The second is renal toxicity. The renal function profile should be monitored periodically, especially in high-risk individuals. The third is GI toxicity. Symptoms may include nausea, diarrhea, acid reflux, and periumbilical cramping. Consider administering NSAIDs in conjunction with GI protective medications (eg, misoprostol, omeprazole, H2 blockers), and instruct patients to take NSAIDs with food. If GI symptoms persist for more than 2 weeks or if patients have evidence of complications (eg, iron deficiency anemia, GI bleeding, unexplained weight loss, dysphagia), an endoscopic evaluation is indicated. The fourth is aplastic anemia. Monitor the complete blood count, especially platelets, periodically for 1-2 months. The fifth is anaphylaxis. Inquire about and check medical records for a history of allergic reactions.


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!